those ribas are itchy too! man did i itch...rise your cloths well ... bedding too...take cold showers..drink lots of water.....tx can really be itchy..
I took my last two Incivek friday morning also. I've been itching all treatment but not severe. My problem since Friday has been believe it or not..............stomach cramps and leg cramps. Hoping it goes away also. Hang in there tokes!!! Is the moniker a subluminal message of your extra curricular activities? :) Or is that your real name?
My dr perscribed Triamcinolone Acetonide cream 0.5%. It helped tremendously. My pharmacist mixed it with Cetafil lotion to help it spread more easily. I even used it inside my nose which was dry & cracked.
I was prescribed hydroxyzine pamoate 25mg, fluocinonine 0.05% cream, medrol pak (steroids)...changed shampoo and bodywash a dozen times, was taking 4 benedryl at a time...you are not alone.
I was on triple med treatment with Incivek, Interferon, Ribavirin. I had a bad rash and itching starting at about week 10. The over the counter dreams and antihistamines were useless, completely useless. They did nothing.
Eventually, I got on precription medications that worked. I used:
Fluocinonide ointment on my body.
Clobetesol solution on my scalp.
Hydrocort Valerate on my face.
Oral Hydroxyzine 50 mg every 6 hours for the rash and itching.
That combination worked for me. The rash is a systemic reaction so one needs to tackle it with an oral antihistamine (a strong one) as well as topical preparations. The problem with the topicals is that they work slowly and they also work only where you apply them. I found that after 2-3 weeks of Fluocinonide, the rash would get better but it just moved next door, where I was not putting any ointment. It was the Hydroxyzine that finally got everything under control but it has to be a high enough dose. I started out at a lower dose and it did not help much. Once I increased it to 50 mg every 6 hours, then the rash and itching was under control.
I would suggest seeing a dermatologist on an urgent basis, ASAP. If your hydroxyzine dose is low, hopefully the derm doc will increase the dose to a high enough dose that it works. Some topical steroid (prescription strength) would probably help too.
Both Incivek and Riba can cause rash. Mine was actually a Riba rash and it stuck around until I finished my 48 weeks of treatment and, in fact, for quite some time afterwards. My main rash problems seem to be gone, I think, but I have lingering psoriasis issues so I am still working on that.
A few other tips:
Avoid the sun
Don't get hot
Keep the house temperature low, 68 degrees or so
Use light weight bedding
Use fans if necessary to cool yourself off
Lightweight cotton clothing
No tags or scratchy clothing
Avoid anything that you notice causes you to start itching
Sleep in the nude
I lived in a short light weight cotton nightgown for about 4 months last year. That was my daytime outfit. I slept in the nude. Clothing bunching up in the bed was intolerable. Plus, clothing made me itch, just the touch, so I avoided it as much as possible. One does what one must do to get through treatment, LOL.
I surely hope you can get that rash under control. I am sure you can with the righ combo of medications.
LOL! I wish I could edit my previous post.....
Instead of "The over the counter dreams ....."
It should read "The over the counter creams ....."
Cotton sheets, very soft cotton sheets
The over the counter dreams.
Sleep in the nude.
I slept in the nude.
clothing made me itch, just the touch, so I avoided it as much as possible.
This thread has now been given an R rating.......
LOL! I know it sounds pretty weird, but those of us with the rash will do anything to avoid the rash and the itch. I am just passing along what worked for me. LOL.
As a side note, I kept my window blinds tightly closed.
and when doing laundry, dont use bleach, i learned way, especially after being outdoors
I experienced the same thing after I finished twelve weeks of Incivek last Spring. The itching/rash/hives was worse during that first week post Incivek than it was in the previous twelve weeks on treatment. The rash peaked 4 days after stopping Incivek. Small itchy dots actually grew into hives on the inside of my forearms. An itchy, fiberglass feeling was everywhere under my skin. Benadryl and a liberal application of cortaid helped keep the rash and itching at somewhat manageable levels. By the sixth day, the rash and itching had disappearred. For the following 36 weeks of treatment, I still had dry, itchy skin, but nothing like what I had during the Incivek withdrawal period.
I think this might be a normal withdrawal side effect, because I've heard others mention similar experiences. If it gets worse or doesn't improve after 7 days, call your doctor.
my real name...and thanks for the post
Pooh above had excellant info.
I had red bumpy itchy, sensitive to touch & very painful rash wk. 4 -12 with Incivek. Followed by Red blotcy itchy with swelling of face, neck, ears, feet, hands, shoulders, chest accompanied by flaking of skin. With cracking and bleeding of skin of fingertips, palms & bottom of feet. I am on wk 19. Working closely with dermatologist and my hep doctor. Tx: Stay cool, soft/smooth, loose cotton or no clothing, Stay out of sun, Vaseline topical, moisturizing hypoallergenic body lotions, Triamcinolone Cream twice a day, Prednisone 40mg per day, hydroxyzine 50mg three times a day, Zyrtec 10mg two times a day, Doxepin 100mg bedtime, Marinol 5mg three times a day (the only thing that took the itch away, but insurance usually won't pay for it until you have tried all the other RX's and they have failed).
These are very strong chemo meds. They interfere with all areas of your body functions and hormones. Stay on top of it. I have some pictures on my profile of the rash. I had mod +.
Now I am on wk 19 and will have to stop tx because I have been battered with side effects and my body is giving out indicated with swelling of scalp, ears, face, neck, hands, wrist, feet and flaking off of skin.
This is probably the biggest battle you will ever have and I hope you find relief, are able to stay on track with tx and get the SVR we all search for!
pooh was right on with all his suggestions...
I also did Inckvek. I use Clobetosol and I take Zertec antihistamine OTC daily. both were recommended by Doctor.
thanks for all the suggestions. the itching finally stopped well not completly. but at least I dont feel like i want to claw my skin off. I think it was some kind of incevik withdraw. I go back to the oncologist tomarrow. trying to get the anemia under control. I had my hemoglobin checked saturday and it was down to 7.9 ...
Itching makes me insane!!!!!specialy at night........
heat will intensify the itching . I found Eucerine lotion and body wash to be extremely helpful . I finished mid October and still feeling some of the side effects .